Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 93, NWS Atlanta, GA

May 30, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2022, 1:46 PM EDT for 4 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2022, 1:46 PM EDT (17:46 UTC)
Expired
May 30, 2022, 2:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laurens County, GA, Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

282 
WUUS52 KFFC 301746
SVRFFC
GAC175-209-283-309-301815-
/O.NEW.KFFC.SV.W.0093.220530T1746Z-220530T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
146 PM EDT Mon May 30 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Laurens County in central Georgia...
  Southwestern Treutlen County in east central Georgia...
  Northeastern Wheeler County in central Georgia...
  Northwestern Montgomery County in central Georgia...

* Until 215 PM EDT.

* At 146 PM EDT, a severe thunderstorm was located over Landsburg, or
  near Mount Vernon, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Soperton, Tarrytown, Lothair, Landsburg, Orland, Lowery, Barnhill
  and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3228 8250 3219 8262 3223 8287 3239 8282
      3245 8264
TIME...MOT...LOC 1746Z 134DEG 11KT 3226 8266 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:11 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 30, 11:11 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1111 AM EDT Mon May 30 2022

.UPDATE...

Low cloud ceilings remain in place across portions of northeast
Georgia, but have begun to lift with diurnal heating and are
expected to become scattered by the early afternoon hours. Showers
have begun to develop near the Georgia and South Carolina coast
with the sea breeze. Showers will increase in coverage and
isolated thunderstorms will develop as the sea breeze pushes
inland towards the southeastern portion of the forecast area.
Coverage this afternoon is thus expected to be highest across
east-central Georgia, with chance PoPs are forecast. Slight chance
PoPs will be warranted elsewhere across north and central Georgia
where diurnally-driven convection could lead to isolated showers
and thunderstorms in the mid to late afternoon.

King

&&

.PREV DISCUSSION... /Issued 732 AM EDT Mon May 30 2022/

..Updated for 12Z Aviation Discussion...

PREV DISCUSSION... /Issued 342 AM EDT Mon May 30 2022/

SHORT TERM /Today through Tuesday/...
No major changes to the short term forecast at this time.

Expecting an increase in low-lvl moisture today as mid-lvl/surface
high situates over the Carolinas. As such, kept PoPs to Slight
Chance to Chance across portions of north & central Georgia for this
afternoon and Tuesday as perturbations within the flow work around
periphery of the high. With CAMS supporting a tongue of 1000+ j/kg
of MU/SBCAPE advecting off the Atlantic, can't rule out a pulse
convective thunderstorm during the afternoon, but anticipating them
to be isolated and short-lived in nature thus keeping T confidence
in check.

Otherwise, max temps for today and tomorrow will again be slightly
above climatological norms with most areas in the mid to upper 80s
with some areas in central Georgia touching the 90s..

Morgan

LONG TERM /Tuesday Night through Sunday/...
Somewhat of a messy synoptic pattern for the first part of the
extended forecast, with high pressure likely for the last half of
the period. Overall, no major changes needed to the extended
forecast for this cycle.

Mid level ridge stretches from the middle Atlantic southwestward to
northern Mexico at the beginning of the period. A mid level tropical
low, associated with a surface wave, is moving westward over the
Bahamas. The eastern edge of the ridge shifts southward over the
Carolinas, keeping the mid level low off the coast of east Florida
through the end of the week. The ridge should begin to break down by
the early part of the weekend with the flow over the CWA going more
zonal in nature into early next week.

The surface pattern is just as messy. By Wednesday, a frontal
boundary stretches from New England back through the Ohio Valley to
the central part of the country. High pressure is centered across
the Carolinas and a weak tropical wave is approaching the Bahamas.
The ridge should break down later on Thursday, with the front
becoming more east-west oriented across the TN valley. The tropical
wave will move west over the Bahamas and approach the Florida east
coast. The front should slowing slip south of the CWA on Friday,
potentially drawing some tropical moisture in from the weak wave
approaching Florida. The front will likely stall somewhere across
southern GA/Florida panhandle by the weekend. High pressure will
build on the back side of the stalled boundary through early next
week.

NListemaa

AVIATION...
12Z Update...

Anticipating FEW/SCT low to mid lvl deck to move across metro TAF
sites by mid morning and persist through the afternoon and into
the evening. Stray shower or storm will be possible at metro TAF
sites this afternoon, but confidence remains low. Winds will be
SE/ESE through the period, increasing up to 8-11kts by 15-17z.

//ATL Confidence...12Z Update...

Medium confidence on cigs through 16z and afternoon precip
High confidence on all other elements

Morgan

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  65  90  66 /  20  10  10   0
Atlanta         89  67  90  69 /  20   5  20   5
Blairsville     83  62  84  62 /  20   5  20   5
Cartersville    90  66  90  66 /  20  10  10   0
Columbus        92  66  91  67 /  20  10  20   5
Gainesville     87  66  88  67 /  20   5  10   0
Macon           92  65  93  66 /  30  10  20   5
Rome            91  65  92  66 /  10  10  10   0
Peachtree City  90  65  90  66 /  20  10  20   5
Vidalia         91  69  90  68 /  40  10  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Morgan
LONG TERM....NListemaa
AVIATION...Morgan
Hazardous weather outlook, May 30, 11:19 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1119 AM EDT Mon May 30 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1119 AM EDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening across central Georgia and portions of north Georgia.
Thunderstorms will be capable of producing a few lightning
strikes, gusty winds, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible each afternoon
and evening for most of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 30, 12:59 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Mon May 30 2022

GAZ111>113-301730-
Toombs GA-Wheeler GA-Montgomery GA-
1259 PM EDT Mon May 30 2022

...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 130 PM
EDT...

At 1259 PM EDT, a strong thunderstorm was over McNatt Falls, or 7
miles northwest of Plant Hatch, moving northwest at 5 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Uvalda, Alston, English Eddy, Cedar Crossing, Jordan, Charlotteville,
McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3197 8270 3210 8266 3215 8253 3198 8233
      3194 8236 3194 8238 3196 8238 3195 8239
      3196 8240 3195 8240 3197 8243 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8252
      3196 8255 3193 8261
TIME...MOT...LOC 1659Z 124DEG 6KT 3197 8245

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:59 PM EDTSpecial Weather StatementFFCMontgomery31 min
May 30, 1:07 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler38 min
May 30, 1:56 PM EDTSpecial Weather StatementFFCEmanuel34 min
May 30, 2:08 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens37 min
May 30, 2:26 PM EDTSpecial Weather StatementFFCTelfair34 min
May 30, 2:38 PM EDTSpecial Weather StatementFFCJohnson37 min
May 30, 2:55 PM EDTSpecial Weather StatementFFCLaurens35 min
May 30, 3:22 PM EDTSpecial Weather StatementFFCWilkinson23 min
May 30, 3:25 PM EDTSpecial Weather StatementFFCWashington35 min
May 30, 3:30 PM EDTSpecial Weather StatementFFCMontgomery, Toombs30 min
May 30, 4:13 PM EDTSpecial Weather StatementFFCDooly32 min
May 30, 4:22 PM EDTSpecial Weather StatementFFCJones23 min
May 30, 4:30 PM EDTSpecial Weather StatementFFCWarren30 min
May 30, 4:32 PM EDTSpecial Weather StatementFFCToombs28 min
May 30, 5:00 PM EDTSpecial Weather StatementFFCToombs30 min
May 30, 5:07 PM EDTSpecial Weather StatementFFCJasper23 min
May 30, 5:16 PM EDTSpecial Weather StatementFFCMorgan29 min
May 30, 5:18 PM EDTSpecial Weather StatementFFCMacon27 min
May 30, 5:21 PM EDTSpecial Weather StatementFFCGreene24 min
May 30, 5:40 PM EDTSpecial Weather StatementFFCOconee35 min
May 30, 5:50 PM EDTSpecial Weather StatementFFCWalton25 min
May 30, 5:55 PM EDTSevere Thunderstorm WarningFFCWalton35 min
May 30, 6:09 PM EDTSpecial Weather StatementFFCMeriwether36 min
May 30, 6:17 PM EDTSpecial Weather StatementFFCGwinnett28 min
May 30, 6:55 PM EDTSpecial Weather StatementFFCForsyth35 min
May 30, 7:10 PM EDTSpecial Weather StatementFFCBartow35 min
May 30, 7:14 PM EDTSpecial Weather StatementFFCCoweta31 min
May 30, 7:31 PM EDTSpecial Weather StatementFFCDouglas29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.